photo of Lenore Goldfarb
Previous Thread
Next Thread
Print Thread
Joined: Feb 2008
Posts: 50
California
M
member
OP Offline
member
M
Joined: Feb 2008
Posts: 50
California
I'm on the regular protocol, it's been a full 2 and half months now. I've gained about 8 lbs, which is fine, and i have a full cup size larger breasts, which is more than fine!!
the weight gain is making me look pregnant, the belly is big, is this normal, usually I never put weight on my belly.
I can hardly wait to start pumping and breast feeding.
Thanks,
Marica.


I am my husbands wife
My dogs mommy
Expecting our bundle of Joy October 2008
Joined: Jun 2006
Posts: 151
M
experienced member
Offline
experienced member
M
Joined: Jun 2006
Posts: 151
I gained quite a bit of weight with the protocol ... I've just about got it off and here I am a year later updating my homestudy ... I guess my skinny days are over forever. LOL

Joined: May 2008
Posts: 78
H
member
Offline
member
H
Joined: May 2008
Posts: 78
This is exactly the case with me. I have a big belly and it makes me look pregnant too. I thought it was because besiudes the domperidone I am on a tablet for the treatment of anorexia (my doctor was concerned with a huge dose of domp. I'd lose weight, and I was already under-weight to start with, so she put me on this treatment for anorexia, and it makes me hungry all the time and I EAT like a pig LOL).

I think it's normal with breastfeeding to gain weight, at least that's what a friend told me.


Hapi
Joined: Mar 2008
Posts: 47
E
member
Offline
member
E
Joined: Mar 2008
Posts: 47
oh yes....I am up about 15# (I finally put the scale away...couldn't take it anymore). Honestly, the weight gain has been very difficult for me. I had to get out my post-partum summer clothes that I wore after birthing my first bio son. That was a tough one to swallow! I have gained it just like I am pg...in the same places...
I am REALLY praying that I lose some weight when I go off the bcp and start pumping. I would love to know if this is realistic or not....Lenore???
melanie (btw, I have been on the protocol for 7 months and will start pumping in about 2 weeks)

Last edited by ethiopiamel; 06/21/08 11:11 PM.

Melanie (mom to 3 boys and our baby girl waiting for us in Ethiopia)
Joined: Jul 2007
Posts: 675
Illinois
J
extra helpful experienced member
Offline
extra helpful experienced member
J
Joined: Jul 2007
Posts: 675
Illinois
I did lose some of the weight when I went off of the bcp's. I had gained about 7 pounds and I lost 4 or so. I then had an appendicitis and lost 7-8 more. I have since gained some of that back.
Jennifer

Joined: Apr 2003
Posts: 1,785
Idaho
extra helpful experienced member
Offline
extra helpful experienced member
Joined: Apr 2003
Posts: 1,785
Idaho
Hapi the domp does not cause weight loss. I don't know why your doc would put you on the other drug to combat that.

It is totally normal to gain in places you would if you were pregnant. The protocol is mimicing a pregnancy. You can go on a high protein lower carb eating plan afterward and it should help. You don't want to limit calories when you are nursing but you can eat lean meats and veggies staying away from high carbs and fattening snacks.


Laurie~Craig's wife~Mom to 4 blessings nurtured at the breast CJ(24)Travis(21)Beka~adopted(9)Rab(6)
Joined: May 2008
Posts: 24
K
KKB Offline
member
Offline
member
K
Joined: May 2008
Posts: 24
I gained about 5lbs on the bcp and dom combo - once I went off the bcp I lost a couple of those, and now that I'm breastfeeding, I've lost the rest and then some. I'm down about 3-4 lbs from where I was when I started the protocol.


Joined: May 2008
Posts: 78
H
member
Offline
member
H
Joined: May 2008
Posts: 78
Thanks for your reply Laurie. Hmm, I'm not sure, but she said something about the domp. in large doses causes diarrhea and that would eventually cause weight loss. She was concerned because I was already skinny and didn't want me to suffer any more weight loss. I'm on that other drug for until the baby is here and then will stop it as it definately is secreted in breast milk and I wouldn't want my baby to have any side effects from it.

Thanks again.


Hapi

Moderated by  Admin 

Link Copied to Clipboard
Forum Statistics
Forums15
Topics3,354
Posts15,681
Members1,903
Most Online328
Jan 10th, 2023
Forum Rules · Mark All Read Contact Us · Forum Help · home

If you value this service, kindly consider a donation to the Canadian Breastfeeding Foundation (registered charity). Earmark the donation for the International Breastfeeding Centre (Newman Breastfeeding Clinic) and/or the Goldfarb Breastfeeding Program.

Donate online: canadahelps.org

Donate by mail: Canadian Breastfeeding Foundation, 5890 Monkland Ave, Suite 16, Montreal, Quebec, Canada H4A 1G2.


© 2002-2019 Dr. Lenore Goldfarb, PhD, CCC, IBCLC, ALC and contributing authors to AskLenore.info. All rights reserved.


Disclaimer: All material provided in asklenore.info is provided for educational purposes only. Consult your physician regarding the advisability of any opinions or recommendations with respect to your individual situation.

top

Powered by UBB.threads™ PHP Forum Software 7.7.5
(Release build 20201027)
Responsive Width:

PHP: 7.4.33 Page Time: 0.027s Queries: 30 (0.011s) Memory: 0.6167 MB (Peak: 0.6807 MB) Data Comp: Zlib Server Time: 2023-02-09 12:35:05 UTC
Valid HTML 5 and Valid CSS